Analytic Toeplitz Operators, Distinguished Varieties and Boundary Behavior of Symbols

  • Hui Dan
  • Kunyu Guo
  • Hansong HuangEmail author


Based on our paper (Dan et al. in J Funct Anal 273:559–597, 2017), we continue the study on totally Abelian analytic Toeplitz operators on the Hardy space. However, rather than to focus on the geometry of the symbol curves associated with these operators as done before, this paper is to consider the Riemann surfaces in \({\mathbb {C}}^{2}\) defined by these symbols. In this way, we reveal the connection between the totally Abelian property of these operators and the distinguished varieties arising from the Riemann surfaces, thus widely extend the classes of function symbols considered in the previous paper. Furthermore, an alternative method is used to provide a sharp characterization for analytic Toeplitz operators being not totally Abelian.


The totally Abelian property Finite Blaschke products Distinguished varieties 

Mathematics Subject Classification

Primary 47C15 Secondary 30B40 



  1. 1.
    Ahlfors, L.: Complex Analysis, 3rd edn. McGraw-Hill, Singapore (1979)zbMATHGoogle Scholar
  2. 2.
    Agler, J., McCarthy, J.: Distinguished varieties. Acta Math. 194, 133–153 (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Baker, I., Deddens, J., Ullman, J.: A theorem on entire functions with applications to Toeplitz operators. Duke Math. J. 41, 739–745 (1974)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Berkson, E., Rubel, Lee A.: Totally abelian operators and analytic functions. Math. Ann. 204, 57–63 (1973)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cassier, G., Chalendar, I.: The group of the invariants of a finite Blaschke product. Complex Var. Theory Appl. 42, 193–206 (2000)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Cowen, C.: The commutant of an analytic Toeplitz operator. Trans. Am. Math. Soc. 239, 1–31 (1978)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dan, H., Guo, K., Huang, H.: Totally Abelian Toeplitz operators and geometric invariants associated with their symbol curves. J. Funct. Anal. 273, 559–597 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Douglas, R., Sun, S., Zheng, D.: Multiplication operators on the Bergman space via analytic continuation. Adv. Math. 226, 541–583 (2011)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Douglas, R., Putinar, M., Wang, K.: Reducing subspaces for analytic multipliers of the Bergman space. J. Funct. Anal. 263, 1744–1765 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Deddens, J., Wong, T.: The commutant of analytic Toeplitz operators. Trans. Am. Math. Soc. 184, 261–273 (1973)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Guo, K., Huang, H.: Geometric constructions of thin Blaschke products and reducing subspace problem. Proc. Lond. Math. Soc. 109, 1050–1091 (2014)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Guo, K., Huang, H.: Multiplication Operators on the Bergman Space. Lecture Notes in Mathematics, vol. 2145. Springer, Heidelberg (2015)CrossRefGoogle Scholar
  13. 13.
    Hoffman, K.: Banach Spaces of Analytic Functions. Prentice-Hall, Upper Saddle River (1962)zbMATHGoogle Scholar
  14. 14.
    Milnor, J.: Dynamics in One Complex Variable. Annals of Mathematics Studies, vol. 160. Princeton University Press, Princeton (2006)Google Scholar
  15. 15.
    Munkres, J.: Topology, 2nd edn. Prentice Hall, Upper Saddle River (2000)zbMATHGoogle Scholar
  16. 16.
    Stephenson, K.: Functions which follow inner functions. Ill. J. Math. 23, 259–266 (1979)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Stephenson, K.: Analytic functions sharing level curves and tracts. Ann. Math. 123, 107–144 (1986)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Thomson, J.: The commutant of a class of analytic Toeplitz operators. Am. J. Math. 99, 522–529 (1977)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Thomson, J.: The commutant of a class of analytic Toeplitz operators II. Indiana Univ. Math. J. 25, 793–800 (1976)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesFudan UniversityShanghaiChina
  2. 2.Department of MathematicsEast China University of Science and TechnologyShanghaiChina

Personalised recommendations